Alert archive / New York / Wind Advisories in 2006
Wind Advisory 6, NWS New York, NY
NWS New York, NY issued this wind advisory at Feb 6, 2006, 3:35 AM EST for Kings County, Suffolk County, New York; Southeastern Connecticut Planning Region, Connecticut. It took effect at Feb 6, 2006, 7:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2006, 3:35 AM EST (08:35 UTC)
- In effect from
- Feb 6, 2006, 7:00 AM EST
- Expired
- Feb 6, 2006, 3:46 PM EST
- In force
- 9 hr
- Issued by
- NWS New York, NY
Counties Southeastern Connecticut Planning Region, CT, Kings County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 18 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 060835 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 335 AM EST MON FEB 6 2006 ...STRONG WINDS EXPECTED TODAY... .A STRONG LOW PRESSURE SYSTEM DRIFTING NORTHEASTWARD THROUGH QUEBEC WILL MAINTAIN A TIGHT PRESSURE GRADIENT ACROSS THE REGION TODAY. THE RESULTANT WEST TO SOUTHWEST WINDS WILL BE ESPECIALLY STRONG ALONG THE SOUTH FACING COASTAL AREAS. CTZ012-NYZ075>077-079>081-062200- /O.NEW.KOKX.WI.Y.0006.060206T1200Z-060206T2200Z/ SOUTHERN NEW LONDON-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 335 AM EST MON FEB 6 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. DURING THE DAYLIGHT HOURS TODAY...WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED ALONG THE SOUTH FACING COASTS OF THE ADVISED AREA...INCLUDING THE NORTH FACING COAST OF THE NORTH FORK OF LONG ISLAND. WINDS WILL SUBSIDE THIS EVENING AS CANADIAN LOW PRESSURE SLOWLY WEAKENS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND WITH THEM SOME POWER LINES. IT WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS71 KOKX 061637 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1137 AM EST MON FEB 6 2006 ...STRONG WINDS EXPECTED TODAY... .A STRONG LOW PRESSURE SYSTEM DRIFTING NORTHEASTWARD THROUGH QUEBEC WILL MAINTAIN A TIGHT PRESSURE GRADIENT ACROSS THE REGION TODAY. THE RESULTANT WEST TO SOUTHWEST WINDS WILL BE ESPECIALLY STRONG ALONG THE SOUTH FACING COASTAL AREAS. NYZ075>077-080-061745- /O.CAN.KOKX.WI.Y.0006.000000T0000Z-060206T2200Z/ KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- 1137 AM EST MON FEB 6 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. $$ CTZ012-NYZ079-081-062200- /O.CON.KOKX.WI.Y.0006.000000T0000Z-060206T2200Z/ SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1137 AM EST MON FEB 6 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... DURING THE AFTERNOON HOURS TODAY...WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED OVER AREAS NEAR THE COAST OVER EASTERN SUFFOLK COUNTY...AND SOUTHERN NEW LONDON COUNTY. WINDS WILL SUBSIDE THIS EVENING AS CANADIAN LOW PRESSURE SLOWLY WEAKENS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND WITH THEM SOME POWER LINES. IT WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MALOIT
000 WWUS71 KOKX 062046 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 346 PM EST MON FEB 6 2006 ...WINDY CONDITIONS TO CONTINUE THROUGH EARLY TUESDAY... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO SLOWLY LIFT NORTHEAST THROUGH SOUTHEASTERN CANADA. THIS WILL KEEP A TIGHT PRESSURE IN PLACE...RESULTING IN WINDY CONDITIONS THROUGH TONIGHT. CTZ012-NYZ079-081-062200- /O.CAN.KOKX.WI.Y.0006.000000T0000Z-060206T2200Z/ SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 346 PM EST MON FEB 6 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. WHILE WINDY CONDITIONS WILL CONTINUE THROUGH TONIGHT...THESE WINDS ARE NOT EXPECTED TO REACH WIND ADVISORY CRITERIA. EXPECT WEST WINDS OF 15 TO 25 MPH...ALONG WITH GUSTS UP TO 35 MPH ACROSS THE EAST END OF LONG ISLAND AND SOUTHEAST CONNECTICUT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:00 AM EST, 35 minutes earlier.
Area forecast discussion, Feb 6, 3:00 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
300 AM EST MON FEB 6 2006
.NEAR TERM (TODAY AND TONIGHT)...
DEEP CLOSED LOW OVER WESTERN QUEBEC WILL SLOWLY FILL AND DRIFT NE
INTO EASTERN PORTIONS OF THE PROVINCE THROUGH THE PERIOD. THIS WILL
MAINTAIN A DEEP WESTERLY FLOW ACROSS THE REGION WITH PROLONGED CAA.
SOME SCATTERED STRATO-CU DURING THE DAY WITH DEEP CYCLONIC FLOW AND
DAYTIME MIXING. TEMPS SHOULD AVERAGE NEAR NORMAL THROUGH THE PERIOD
WITH HIGHS IN THE UPPER 30S TO AROUND 40 AND LOWS IN THE 20S.
WITH THE TIGHT WSW GRADIENT...DEEP UNIDIRECTIONAL FLOW...AND CAA IN
WAKE OF LOW...WINDS WILL CONTINUE TO RUN 25 TO 30 MPH WITH GUSTS 35
TO 40 MPH THROUGH THIS AFTERNOON. WINDS THIS MORNING ACROSS JFK
EARLY THIS MORNING HAVE BEEN JUST BELOW WIND ADVISORY CRITERIA AND
WINDS ON OUR SURROUNDING WATERS HAVE INCREASED TO 30 KT WITH GUSTS
35 TO 40 KT. WITH THESE CONDITIONS CONTINUING THROUGH THE DAY...A
WSW FLOW OFF THE WATER...AND WITH DAYTIME MIXING UP TO 925 MB ACROSS
THE LAND...BELIEVE IMMEDIATE SOUTH COAST OF
LI/QUEENS/BROOKLYN...EASTERN SUFFOLK...AND NEW HAVEN COUNTY IN CT
SHOULD SEE SUSTAINED WINDS AROUND MARGINAL WIND ADVISORY. SO WILL
ISSUE ADVISORY FOR DAYLIGHT HOURS TODAY.
&&
.SHORT TERM (TUESDAY THROUGH WEDNESDAY)...
A SERIES OF SHORT WAVES WILL SPIN AROUND FAIRLY STATIONARY POLAR
VORTEX OVER CENTRAL QUEBEC. EACH SHORT WAVE THAT PASSES THROUGH THE
NE WILL BRING SUCCESSIVELY COLDER POLAR AIR ACROSS THE REGION.
LOW-LEVELS WILL BE TOO DRY FOR ANY PRECIP...BUT JUST SOME MID/HIGH
CLOUDS TO MARK PASSAGE AND NW WINDS ALLOWING TEMPERATURES TO FALL
FROM NEAR SEASONABLE ON TUESDAY TO SLIGHTLY BELOW NORMAL BY
WEDNESDAY.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...
THE COOLING TREND WILL CONTINUE THROUGH THURSDAY NIGHT...WITH
TEMPERATURES ACTUALLY AVERAGING AT LEAST 5 DEGS BELOW NORMAL WED
NIGHT THROUGH FRI. THIS AS POLAR VORTEX SHARPENS AND DEEPENS INTO
THE EASTERN 1/3RD OF THE COUNTRY...AND MODIFIED ARCTIC AIRMASS WORKS
ITS WAY SOUTH.
THE NEXT POTENTIAL WX MAKER...WILL BE THE APPROACH OF AN ALBERTA
CLIPPER LATE FRI INTO SAT AS ONE OF THE UPSTREAM SHORT WAVES IS
FORECAST TO DEEPEN AND CLOSE OFF ALOFT OVER THE GREAT LAKES. AT THIS
TIME...WE HAVE CONTINUED TO FORECAST A CHANCE OF SNOW (RAIN/SNOW
COAST) WITH THE APPROACH OF THIS SYSTEM AND POTENTIAL FOR
RE-DEVELOPMENT OFF THE ATLANTIC COAST.
&&
.AVIATION...
VFR CEILINGS AND VISIBILITIES WILL CONTINUE THROUGH 12Z TUESDAY. AT
TIMES A VFR CEILING OF STRATO CU LIKELY INTO THE MORNING HOURS
MONDAY...OTHERWISE CEILINGS ARE EXPECTED TO BE UNRESTRICTED.
WESTERLY WINDS WILL BE SUSTAINED 15 TO 20 KT...BUT INCREASE TO ABOUT
20 KTS DURING THE DAY TODAY. ALONG THE COAST WINDS COULD BE
SUSTAINED ABOUT 25 KT WITH GUSTS UP TO 40 KT AT TIMES DURING THE
DAY. DURING THE EVENING WINDS WILL SUBSIDE TO 10 TO 15 KT WITH GUSTS
ABOUT 25 KT.
&&
.MARINE...
DRY WEATHER EXPECTED THROUGH THE FORECAST PERIOD.
STRONG AND GUSTY WESTERLY WINDS WILL REMAIN ON THE COASTAL WATERS
TODAY WITH GALES POSTED. WINDS WILL SUBSIDE THIS EVENING AND TONIGHT
ON MOST OF THE AREA WATERS TO SMALL CRAFT LEVELS...BUT TAKE UNTIL
TUESDAY MORNING ON THE OCEAN WATERS EAST OF FIRE ISLAND INLET.
SMALL CRAFT WINDS COULD THEN REMAIN INTO EARLY TUESDAY EVENING WITH
SEAS ON THE OCEAN SUBSIDING SOON AFTER.
ANOTHER PROBLEM WILL BE THE POTENTIAL FOR LOW WATER DURING LOW TIDES
DAY AND TONIGHT. WITH THE STRONG WESTERLY WINDS TIDAL DEPARTURES
COULD REACH AS LOW AS 2 1/2 FT BELOW NORMAL. CURRENTLY TIDES ARE
RUNNING ABOUT A FOOT BELOW. WILL INCLUDE THE MENTION OF LOW WATER
PROBLEMS IN THE SOUND AND HARBOR.
&&
.HYDROLOGY...
NO PROBLEMS EXPECTED THROUGH THE WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FOR CTZ012 FROM 7 AM MONDAY TO 5 PM MONDAY.
NJ...NONE.
NY...WIND ADVISORY FOR NYZ075>077-079>081 FROM 7 AM MONDAY TO 5
PM MONDAY.
MARINE...GALE WARNING FOR ANZ330 UNTIL 4 AM TUESDAY.
...GALE WARNING FOR ANZ335 UNTIL 9 PM MONDAY.
...GALE WARNING FOR ANZ338 UNTIL 6 PM MONDAY.
...GALE WARNING FOR ANZ350-353 UNTIL 10 AM TUESDAY.
...GALE WARNING FOR ANZ355 UNTIL 6 AM TUESDAY.
&&
PUBLIC: NV
AVIATION/MARINE: METHazardous weather outlook, Feb 5, 4:16 AM EST, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 416 AM EST SUN FEB 5 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-061100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 416 AM EST SUN FEB 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ350-353-355-061100- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 416 AM EST SUN FEB 5 2006 ...GALE WARNING THIS AFTERNOON THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT CONDITIONS ON THE OCEAN WATERS THIS MORNING. WIND GUSTS THIS AFTERNOON WILL INCREASE TO GALE FORCE AND REMAIN AT GALE FORCE GUSTS INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE FORCE GUSTS WILL REMAIN ON THE OCEAN WATERS MONDAY INTO MONDAY EVENING. WINDS ARE EXPECTED TO DIMINISH TO SMALL CRAFT LEVELS BY TUESDAY MORNING. SMALL CRAFT SEAS AND WINDS ARE THEN EXPECTED TO CONTINUE INTO TUESDAY NIGHT. SMALL CRAFT SEAS ARE AGAIN POSSIBLE THURSDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ330-335-338-061100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 416 AM EST SUN FEB 5 2006 ...GALE WARNING THIS EVENING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT WIND GUSTS WILL INCREASE THIS EVENING TO GALE FORCE AND REMAIN THROUGH THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE FORCE WIND GUSTS WILL CONTINUE ON THE AREA WATERS MONDAY INTO LATE MONDAY NIGHT. WINDS WILL THEN DIMINISH TO SMALL CRAFT LEVELS AND REMAIN THROUGH TUESDAY. NO HAZARDOUS CONDITIONS ARE EXPECTED TUESDAY NIGHT THROUGH SATURDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:55 AM EST | Marine Weather Statement | OKX | 23 hr |
Nearby
Wind Advisories in New York, 2006Wind Advisories in Connecticut, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.